Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 182, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 12, 2011, 7:12 PM CDT for Muhlenberg County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 7:12 PM CDT (00:12 UTC)
- Expired
- May 12, 2011, 7:32 PM CDT
- In force
- 20 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Muhlenberg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -483 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS53 KPAH 130012
SVRPAH
KYC177-130045-
/O.NEW.KPAH.SV.W.0182.110513T0012Z-110513T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 745 PM CDT.
* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF DUNMOR..AND
MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNMOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3709 8690 3708 8692 3705 8718 3722 8716
3731 8699 3727 8698 3725 8692 3722 8690
3718 8690 3714 8693 3713 8689
TIME...MOT...LOC 0012Z 257DEG 25KT 3718 8700
WIND...HAIL 60MPH 0.88IN
$$1 follow-up statement
268
WWUS53 KPAH 130032
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT THU MAY 12 2011
KYC177-130043-
/O.CAN.KPAH.SV.W.0182.000000T0000Z-110513T0045Z/
MUHLENBERG KY-
732 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUHLENBERG COUNTY
IN SOUTH CENTRAL KENTUCKY IS CANCELLED...
LAT...LON 3709 8690 3708 8692 3705 8718 3722 8716
3731 8699 3727 8698 3725 8692 3722 8690
3718 8690 3714 8693 3713 8689
TIME...MOT...LOC 0033Z 257DEG 25KT 3721 8682
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:15 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 12, 3:15 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT THU MAY 12 2011 .DISCUSSION... MAIN FORECAST CONCERN IN THE SHORTER TERM WILL LIE WITH THE SEVERE WEATHER POTENTIAL THIS AFTERNOON THROUGH FRIDAY. LEFTOVER MCV THAT HAS BEEN SPINNING NORTHEAST ACROSS THE MS RIVER NEAR MEM THIS MORNING/EARLY AFTERNOON HAS FINALLY TAPPED INTO SOME VERY UNSTABLE AIR OVER THE PENNYRILE REGION OF WESTERN KY AND SW IN THIS AFTERNOON. THIS HAS SPARKED SOME ORGANIZED STRONG TO NEARLY SEVERE THUNDERSTORMS IN THE PAST HOUR. THESE STORMS WILL NEED TO BE MONITORED MAINLY FOR THE POTENTIAL FOR SOME LARGE HAIL OF DIME TO QUARTER SIZE LATE TODAY INTO EARLY EVENING. ALL SHOULD QUIET DOWN WITH THE SETTING OF THE SUN. MODELS ARE IN FAIRLY DECENT AGREEMENT WITH OVERALL TRACK OF CLOSED MID LVL UPPER LOW AND ASSOCIATED COLD FRONT TONIGHT THROUGH SAT. ANOTHER AREA OF STRONG TO SEVERE STORMS MAY GET GOING OUT OVER SW AND SC MISSOURI THIS EVENING...AND WILL NEED TO MONITOR THOSE STORMS AS THEY COME EAST LATER TONIGHT. INSTABILITY WILL WANE SOME BY THEN...BUT WITH BETTER MID/UPPER SUPPORT...THE STORMS OUT TO OUR WEST HAVE THE BEST CHC OF LASTING WELL INTO THE NIGHT. SFC FRONT SLOWLY CROSSES THE FORECAST AREA DURING THE DAY FRIDAY. IT NOW LOOKS AS THOUGH STORMS MAY REDEVELOP ON THIS FRONT DURING THE DAY. DECENT 0 TO 6KM BULK SHEAR IN THE 40 KT RANGE AROUND MIDDAY...COUPLED WITH INCREASING INSTABILITY COULD COMBINE TO PRODUCE ROTATING UPDRAFTS AND ANOTHER SHOT OF AT LEAST SCT SVR CONVECTION FRI. THINK THE MAIN RISK WOULD BE WITH HAIL AND WIND GUSTS...AS 0 TO 1KM SRH VALUES FALL SUBSTANTIALLY FRI...ESP AFTER 15Z. FROM FRI NIGHT ON...WILL HAVE UPPER LOW TO CONTEND WITH. MUCH COOLER AND DAMP CONDITIONS WILL ACCOMPANY THE LOW AS IT MOVES IN...WITH HIGHS ONLY IN THE 60S AREA WIDE BY SUNDAY. PRECIP CHANCES WILL NEED TO BE CONTINUED OVER THE WEEKEND...THO COVERAGE WILL BE SCT IN NATURE AND AMOUNTS SHOULD BE LIGHT OVERALL. AS MENTIONED...SUNDAY LOOKS CLOUDY AND QUITE DAMP...ESPECIALLY IN SRN IL/SWRN IND IN THE AFTN. A SECONDARY STRONG MID LEVEL SHORT WAVE EMBEDDED WITHIN THE ERN CONUS LONGWAVE TROF WILL BE MOVING OVER THE AREA. THERE WILL BE LITTLE SFC REFLECTION...EVEN IF THE GFS TIGHT CLOSED LOW SCENARIO IS BELIEVED. THIS SHOULD LIMIT THE QPF TO LIGHT AMOUNTS. AS THE SYSTEM PULLS AWAY TO THE EAST...RAIN SHOWER CHANCES SHOULD BEGIN TO DIMINISH BY MON...AND WE SHOULD SEE SOME BREAKS IN THE CLOUDS. NO PCPN IS FORECAST FROM MON NIGHT ON...THOUGH THERE ARE SOME INDICATIONS THAT THERE MAY BE SOME WARM ADVECTION RAINS IN OUR WRN SECTIONS BY DAY 7. THIS PART OF THE FORECAST WILL BE MOSTLY BASED ON THE ECMWF AS IT WAS QUITE SIMILAR TO ITS ENSEMBLE MEANS. THE GEM WAS USED FOR SUPPORT. UNDER THE DEEP NRLY COOL FLOW...MON WILL BE THE COOLEST DAY...WITH WELL-BELOW-NORMAL AFTN TEMPS. A SLOW TEMP REBOUND WILL COMMENCE AFTER MON. && .AVIATION... HAVE PLAYED DOWN THUNDERSTORM MENTION FOR NOW...AS STORMS THIS AFTERNOON SHOULD STAY MOSTLY E OF TAF SITES. WILL NEED TO MONITOR FOR ISOLD STRONG STORMS UP NEAR KEVV/KOWB LATE TODAY/EARLY TONIGHT. ANOTHER CHC FOR STORMS WILL ENTER THE PICTURE VERY LATE TONIGHT/FRI TIME FRAME...BUT TIMING/COVERAGE ISSUES PRECLUDE EXPLICIT MENTION FOR THE CURRENT TAF TIME FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/DB
Hazardous weather outlook, May 12, 4:00 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 400 PM CDT THU MAY 12 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 351 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE PENNYRILE REGION OF WESTERN KENTUCKY AND ALSO ALONG AND EAST OF THE WABASH RIVER VALLEY INTO SOUTHWEST INDIANA LATE THIS AFTERNOON. THESE STORMS MAY CONTAIN HALF INCH OT ONE IN HAIL AND GUSTY WINDS OF 40 TO 50 MPH. THE STORMS SHOULD MOVE EAST AND DIE WITH THE SETTING OF THE SUN TONIGHT. HOWEVER...MORE THUNDERSTORMS WILL LIKELY DEVELOP OVER SOUTHWEST MISSOURI EARLY TONIGHT...AND COULD AFFECT SOME AREAS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY LATER TONIGHT. A FEW OF THESE STORMS COULD REACH SEVERE LEVELS..WITH HAIL THE MAIN RISK. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE STORMS FRIDAY OVER THE ENTIRE FORECAST REGION AS A COLD FRONT CROSSES THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT AS IT MOVES SLOWLY ACROSS THE AREA...WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. HOWEVER...EXTENSIVE CLOUD COVER MAY LIMIT THE COVERAGE AND TIMING OF ANY STRONG THUNDERSTORMS IN THE OUTLOOK AREA. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...THOUGH ANY STRONG STORM COULD PRODUCE SMALL HAIL DUE TO VERY COOL TEMPERATURES MOVING IN ALOFT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. HOWEVER...THE SEVERITY OF THE FLOODING IS FORECAST TO DECREASE TO MINOR OR MODERATE OVER THE NEXT WEEK AT MOST LOCATIONS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS LATE TODAY AND THEN AGAIN ON FRIDAY. MEFFERT
In the hours before
Special weather statement, May 12, 3:06 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 306 PM CDT THU MAY 12 2011 KYZ017-022-122030- CHRISTIAN KY-TODD KY- 306 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TODD AND SOUTHEASTERN CHRISTIAN COUNTIES IN SOUTH CENTRAL KENTUCKY UNTIL 330 PM CDT... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS WITH NICKEL SIZE HAIL...AND STRONG WINDS AROUND 40 MPH. ONE STORM WAS LOCATED 6 MILES NORTH OF PEMBROKE...MOVING NORTHEAST AT 20 MPH. THE OTHER STORM WAS NEAR ST. ELMO. LOCATIONS THAT MAY BE IMPACTED INCLUDE TRENTON AND ALLEGRE. PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Hickman | 34 min |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 29 min |
| May 13, 4:15 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 16 min |
| May 13, 5:13 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.